PDA

View Full Version : Antibiotics for Acne


Rhys2001
January 1st, 2017, 06:01 PM
Hi,

So before christmas I was prescribed, by my doctor, antibiotics called 'lymocycline' for my acne-ish skin. Around 10 days later I had an allergic reaction to them so I returned to the doctor informing him of what had happened. He then prescribed another kind of antibiotics from the 'cycline' group called 'oxytetrocycline'. I have now, however, had a severe allergic reaction to them... so much so that I had to go to the hospital today so that they could reduce the swelling on my face with steroids and antihistamine.
I can safely say that I shan't be taking more antibiotics from the 'tetrocycline' group as it appears my body loves showing of its (over-reactive) immune system.
Anyway, the doctor mentioned that if I had another reaction to the 'oxytetrocycline' then he would try another type of antibiotics; I can't remember the name of them although he did say that there would only be a 40/50% chance that they would work due to drug resistance. Another drug, of which I can't remember the name, is higher up the 'medical-ladder'. It's a very high dosage of vitamin A and has several side effects such as : depression and scaly skin...
I would like to ask for your opinions on the matter and if you think i should go forward with the suggestions posed by the doctor... Or if you have had any off the shelf experience (I don't think product brands can be suggested on VT) that helped you if you had moderate/ severe-ish acne...

Thanks

Fleek
January 1st, 2017, 06:09 PM
I sometimes use Dial anti-bacterial handsoap to wash my face. It cleans it up pretty well.

Just JT
January 1st, 2017, 07:52 PM
What you have going on is like a serious thing. Personally I wouldn't know what to do. But is day talk to your parents and doctor and make sure you know what's going on. And maybe maybe take their advise.

PlasmaHam
January 1st, 2017, 08:22 PM
I would follow the suggestions of your doctor and parents, but be testing of it. If other antibiotics have been reactive with your skin, then I would be careful with these. Try using a small amount of the lotion on your arm, and if it doesn't react then I would proceed to use it wherever you need to use it.

I just use a face scrub and some over-the-counter skin cleaner, but I don't have severe acne so you might need more.

Just JT
January 1st, 2017, 08:24 PM
My dad had bad acne when he was a kid. I remember him saying that he's swim in the ocean everyday he could all year. His acne did better in the summer.

Amethyst Rose
January 1st, 2017, 08:33 PM
I use Tazorac cream daily and I don't get nearly as much (or as painful) acne as I used to. I haven't experienced any side effects either. The only precaution I have to take is putting on a visor or sun screen if I'll be outside for a long time in the sun because it increases sensitivity to sunlight, as do tetracyclines. Do you have sensitive skin/were you exposed to abundant sunlight before the reactions? Even if you weren't, I would ask the doctor to prescribe something not in that group just to be on the safe side.

jamie_n5
January 2nd, 2017, 05:53 PM
I would try the doctors advice again. You are probably allergic to penicillin too I would guess. All of the acne meds also make your skin sensitive to the sun too. You should ask your doctor or a pharmacist if there is a good acne product you can try. My mom got me some stuff from Avon for me that worked well. I hope things go better for you.

Microcosm
January 2nd, 2017, 09:16 PM
I take for acne treatment an antibiotic called erythromycin. I also use a topical cream of it as well as a pill form.

Your doctor's suggestion is worth trying. If the depression side-effect severely impacts you in a clear and noticeable way, then I think you should then get off it.

camo115
January 3rd, 2017, 02:47 AM
Hey, ive climbed the acne ladder and its not so bad now. Isotreotin or Isotanr or Roacatane are the names for those vitamin A drugs, lots of people say no to them because in high dosges they can cause side effects such as depression, however we only hear about the worst case senarios and everybody starts out on low dose of 20mg anday and then lowered to 10mg per day. These high dose sode effects are people taking like 50 and sixty a day. Its the nuclear option and it drys out ur face and lips alot but it does angreat job and usually you only need one course but often two.

I was well aware of these side effects when i took isotane because i had been on doxycycline before and was puking and hettng reflux, i can safely say after being on both for an extended period of time my side effects with doxy were worse than low dose

Can I just point out what jamie said about i ur allergic to tetracyclines you are not anymore likely rto be allergic to penicillin. Dont make the mistake to turn down penicillin based antis when you need them but mention youve had a reation to tetras and they will act accordingly.


Another few points, if found if your at the point considering pill for drugs most homepathic remedies wont make much of a diffrence. And somone said swimming in the sea helps, ive also known the pool is good because the chlorine cleans the oil and chills the erms but im not 100% sicenced backed by that.

Uniquemind
February 13th, 2017, 03:00 PM
I would suggest editing diet to cut all white sugars and breads out of your diet first, and then wash your face with soap and water 3 times a day.


And I really don't know why your doctor prescribed drugs from the same group twice, if you had a reaction the first time. If I were a doctor, (disclaimer: I'm no doctor, so my advice is not professional medical advice), I would have tried something else.

Hermes
February 15th, 2017, 09:18 AM
...Acne is mostly problem of hormones, it would be better just to wait till they (hormones, I mean) calm down. Good luck!

Did the doctor say what the bacteria were that the antibiotic was supposed to be dealing with? I mentioned that because it is well known that staphylococcus normally resides on the skin. It's those that can get rubbed into a wound to make it go septic.

My limited understanding of acne is that an oilier skin is a more favourable environment for the bacteria which then multiply to the point of causing irritation. Like Willie, I have always been puzzled as why the first line in treating acne seems to be to target those bacteria with first OTC antibacterials then, if that doesn't work, with prescription antibiotics, when what has actually changed is the environment those bacteria live in. If the environment could be returned to how it was before then the bacteria would presumably also return to their previous levels. Maybe it was just that antibiotics were already available drugs whereas it was not known how to dry the skin back out again. The Vitamin A therapy sounds like an attempt to do just that.

...And I really don't know why your doctor prescribed drugs from the same group twice, if you had a reaction the first time. If I were a doctor, (disclaimer: I'm no doctor, so my advice is not professional medical advice), I would have tried something else.

Maybe the bacteria are resistant to everything else.